I had my Mirena inserted on September 25, 2015 and I've been pretty much bleeding everyday day since then (With the exception of a couple days) I need to know if this is normal because it's getting super annoying. Plus my hair seems to be falling out a lot. I'm not sure if this is because of the Mirena. Someone please help me out, I feel like I'm going insane.
Mirena is an intrauterine device (IUD) which releases a progestogen hormone to stop pregnancy and help reduce heavy periods.
What you are experiencing is quite normal. Menstrual problems are the most commonly reported side effects with Mirena and often settle after a few months.
Some women stop getting periods altogether in the months following the insertion of Mirena. Other changes in bleeding patterns include shorter or longer menstrual periods, heavy flow and painful periods. Any concerns should be discussed with the doctor who inserted it.
Hair loss is also a common reported side effect of Mirena. Again talk with your doctor. Mirena may not be right for you.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Dec 2018 • 35 answers
Updated 19 Jan 2015 • 2 answers
Updated 2 Apr 2015 • 2 answers
Updated 14 Jun 2015 • 3 answers
Posted 19 Nov 2018 • 0 answers